Asymptotics of the Number of Geodesics in the Discrete Heisenberg Group

Research output: Contribution to journalArticlepeer-review


The study of the degenerate part of the absolute of the discrete Heisenberg group required solving a problem on the number of geodesics in this group and in its semigroup. Analytically, this problem reduces to the study of the asymptotic behavior of Gaussian q-binomial coefficients, and the required property is the almost multiplicativity of group characters. The problem has a natural formulation in terms of an (apparently, new) asymptotic property of Young diagrams.

Original languageRussian
Pages (from-to)525-534
Number of pages10
JournalJournal of Mathematical Sciences (United States)
Issue number5
StatePublished - 7 Aug 2019
Externally publishedYes

Scopus subject areas

  • Statistics and Probability
  • Mathematics(all)
  • Applied Mathematics

Cite this